I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

No Energy

User
Posted 13 May 2020 at 13:00

I'm a 71yr old man with advanced PC,the only drug I'm on is Zoladex.

I have muscular pain in my left thigh and suffer fatigue & hot flushes i know that fatigue & flushes are due to the HT.

Is there anything i can do to help myself,I've been walking 10000 steps a day with difficulty and doing a little yoga.

thanks  

 

rik

User
Posted 13 May 2020 at 13:35
Hi Rikky,

the PCUK nurses ran a project on helping men to manage fatigue while on HT - it will be worth giving them a call (number is at the top of this web page) to see what advice they can give you. In normal circumstances, swimming is known to help but I guess it will be many months before public pools reopen.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 13 May 2020 at 19:47

Like Lyn said, try the PCUK nurses.

However, I think you should also get checked out by your doctor. Seems like something is limiting your exercise power output which didn't used to a year ago, and some investigation should be done to find out what that is. Hormone therapy can have knock on impacts on cardiovascular system, and can change blood pressure, lipid levels (cholesterol), and blood glucose levels. Your GP should be monitoring these occasionally (and the blood tests I mentioned earlier).

Show Most Thanked Posts
User
Posted 13 May 2020 at 13:26

I had to look up steps, having no idea what they equate to. Seems to be about 5 miles or 500 kCal, which is quite respectable, but depends on other stuff too like your weight. Also depends how energetic you are doing it. Providing you are up to it, it should be at a pace which makes you sufficiently breathless to interfere with your speech, but to still be able to speak.

If you've been doing this a while and it isn't getting easier/better, I would ask for a blood test including standard blood counts and vitamin B12 level. (Don't take vitamin B12 except under regular monitoring of your GP, to make sure you are only taking it if below normal.)

Exercise is the antidote to fatigue.

User
Posted 13 May 2020 at 13:35
Hi Rikky,

the PCUK nurses ran a project on helping men to manage fatigue while on HT - it will be worth giving them a call (number is at the top of this web page) to see what advice they can give you. In normal circumstances, swimming is known to help but I guess it will be many months before public pools reopen.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 13 May 2020 at 13:37

I have been doing the steps for about 2 months and its not getting any easier i do get out of breath even though I'm not walking very fast and i get the hot flushes when walking which doesn't help.

I was diagnosed in April 2019, up until then i was very fit went to the gym 3 times a week and did a lot of cycling.

I am not over weight my BMI is 24.

 

User
Posted 13 May 2020 at 19:47

Like Lyn said, try the PCUK nurses.

However, I think you should also get checked out by your doctor. Seems like something is limiting your exercise power output which didn't used to a year ago, and some investigation should be done to find out what that is. Hormone therapy can have knock on impacts on cardiovascular system, and can change blood pressure, lipid levels (cholesterol), and blood glucose levels. Your GP should be monitoring these occasionally (and the blood tests I mentioned earlier).

 
Forum Jump  
©2021 Prostate Cancer UK